Alert archive / Indiana / Wind Advisories in 2006
Wind Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Oct 13, 2006, 4:29 AM EDT for 4 counties in Michigan; 4 counties in Ohio; 7 counties in Indiana. It took effect at Oct 13, 2006, 11:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 4:29 AM EDT (08:29 UTC)
- In effect from
- Oct 13, 2006, 11:00 AM EDT
- Expired
- Oct 13, 2006, 6:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
Counties DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Starke County, IN, Steuben County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 48 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 130829 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EDT FRI OCT 13 2006 ...BELOW FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING... ...STRONG WINDS EXPECTED TODAY... .A POWERFUL AUTUMN LOW PRESSURE SYSTEM CONTINUES TO SPIN NORTH OF THE GREAT LAKES REGION. SKIES ARE CLEAR OVER MUCH OF THE AREA. MOST AREAS EARLY THIS MORNING CAN EXPECT TO SEE BELOW FREEZING TEMPERATURES. THE EXCEPTION WILL BE AREAS DOWNWIND OF LAKE MICHIGAN...ESPECIALLY OVER NORTHERN BERRIEN AND NORTHWEST CASS COUNTIES OF MICHIGAN WHERE TEMPERATURES WILL LIKELY REMAIN AROUND OR JUST ABOVE FREEZING DUE TO SOUTHWEST WINDS OFF THE RELATIVELY WARMER LAKE WATERS. THIS POWERFUL LOW PRESSURE WILL ALSO KEEP THE PRESSURE GRADIENT VERY TIGHT ACROSS THE AREA TODAY...CREATING VERY STRONG AND GUSTY SOUTHWEST WINDS. INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-131300- /O.NEW.KIWX.WI.Y.0007.061013T1500Z-061013T2200Z/ /O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM EDT /5 PM CDT/ THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING. TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE TO DROP. HOWEVER BECAUSE OF THE WARM WATERS OF LAKE MICHIGAN...TEMPERATURES NEAR THE LAKE WILL BE WARMER THAN INLAND. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. LATER TODAY THE LOW WILL BE ABLE TO GENERATE SUSTAINED WINDS UP TO 25 TO 35 MPH WITH GUSTS UP TO 40 TO 5O MPH ACROSS MUCH OF THE AREA. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-131300- /O.CON.KIWX.FZ.W.0002.000000T0000Z-061013T1300Z/ PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 329 AM CDT FRI OCT 13 2006 /429 AM EDT FRI OCT 13 2006/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... TEMPERATURES HAVE ALREADY DROPPED TO 32 DEGREES ACROSS MUCH OF THE AREA...AND UNDER THE CLEAR SKIES TEMPERATURES WILL CONTINUE TO DROP. WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE...WHICH WILL MAKE WIDESPREAD FROST FORMATION MORE DIFFICULT. HOWEVER...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES WILL STILL BE HARMFUL TO TENDER VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
3 follow-up statements
000 WWUS73 KIWX 131412 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1012 AM EDT FRI OCT 13 2006 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... .A POWERFUL AUTUMN LOW PRESSURE SYSTEM CONTINUES TO SPIN NORTH OF THE GREAT LAKES REGION. STRONG WINDS JUST ABOVE THE SURFACE ARE EXPECTED TO REACH THE GROUND LATER THIS MORNING INTO THIS AFTERNOON ACROSS MUCH OF THE ADVISORY AREA...ESPECIALLY ALONG THE LAKE SHORE. INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-132200- /O.CON.KIWX.WI.Y.0007.061013T1500Z-061013T2200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 912 AM CDT FRI OCT 13 2006 /1012 AM EDT FRI OCT 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS UP TO 40 TO 5O MPH ACROSS MUCH OF THE AREA INTO THIS AFTERNOON. THE STRONGEST WINDS WILL LIKELY BE FOUND ALONG THE SHORE OF LAKE MICHIGAN. WINDS WILL SLOWLY DIMINISH TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KIWX 131948 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT FRI OCT 13 2006 ...STRONG WINDS EXPECTED THROUGH THIS AFTERNOON... ...ANOTHER COLD NIGHT IN STORE... .UNSEASONABLY DEEP LOW PRESSURE WILL CONTINUE TO DRIFT SLOWLY NORTH OF THE GREAT LAKES REGION. AS IT DOES...WINDS WILL BEGIN TO SLOWLY DIMINISH INTO THE 15 TO 25 MPH RANGE ACROSS THE ADVISORY AREA BY EARLY EVENING. WHILE THE WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT...LOW TEMPERATURES ARE STILL FORECAST TO DROP INTO THE LOW TO MID 30S ACROSS THE AREA. MANY LOCATIONS FELL BELOW FREEZING FOR SEVERAL HOURS EARLY FRIDAY MORNING. HOWEVER...SINCE NOT ALL LOCATIONS HAVE EXPERIENCED FREEZING TEMPERATURES...A FROST ADVISORY HAS BEEN ISSUED. LOCATIONS MOST LIKELY TO SEE FROST WILL BE THOSE IN SHELTERED AREAS. INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-132200- /O.NEW.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/ /O.CON.KIWX.WI.Y.0007.000000T0000Z-061013T2200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 248 PM CDT FRI OCT 13 2006 /348 PM EDT FRI OCT 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY. GUSTY SOUTHWEST WINDS WILL DIMINISH BY EARLY EVENING INTO THE 15 TO 25 MPH RANGE ACROSS THE ADVISORY AREA WITH A FEW GUSTS TO 40 MPH POSSIBLE. AFTER MIDNIGHT...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-140400- /O.NEW.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/ PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 248 PM CDT FRI OCT 13 2006 /348 PM EDT FRI OCT 13 2006/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KIWX 132203 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 603 PM EDT FRI OCT 13 2006 ...ANOTHER COLD NIGHT IN STORE FOR THE AREA... .UNSEASONABLY DEEP LOW PRESSURE WILL CONTINUE TO DRIFT SLOWLY NORTH OF THE GREAT LAKES REGION. AS IT DOES...WINDS WILL CONTINUE TO SLOWLY DIMINISH. WHILE THE WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE OVERNIGHT...LOW TEMPERATURES ARE STILL FORECAST TO DROP INTO THE LOW TO MID 30S ACROSS THE AREA. MANY LOCATIONS FELL BELOW FREEZING FOR SEVERAL HOURS EARLY FRIDAY MORNING. HOWEVER...SINCE NOT ALL LOCATIONS HAVE EXPERIENCED FREEZING TEMPERATURES...A FROST ADVISORY HAS BEEN ISSUED. LOCATIONS MOST LIKELY TO SEE FROST WILL BE THOSE IN SHELTERED AREAS. INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-140615- /O.EXP.KIWX.WI.Y.0007.000000T0000Z-061013T2200Z/ /O.CON.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 503 PM CDT FRI OCT 13 2006 /603 PM EDT FRI OCT 13 2006/ ...WIND ADVISORY HAS EXPIRED... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY. AFTER MIDNIGHT...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN... AREAS THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-140615- /O.CON.KIWX.FR.Y.0006.061014T0500Z-061014T1200Z/ PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 503 PM CDT FRI OCT 13 2006 /603 PM EDT FRI OCT 13 2006/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ SATURDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S FOR A PERIOD OF TIME. WHILE A BREEZE WILL REMAIN...AREAS THAT ARE SHELTERED FROM THE WIND MAY SEE AREAS OF FROST DEVELOP. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:37 AM EDT, 52 minutes earlier.
Area forecast discussion, Oct 13, 3:37 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 AM EDT FRI OCT 13 2006
.SHORT TERM...
THE LOW UP IN CANADA WILL CONTINUE TO ROTATE UP THERE TODAY.
THEREFORE WITH THE LOW STILL THERE...THE PRESSURE GRADIENT WILL
REMAIN VERY TIGHT TODAY...GIVING US THE BIGGEST TOPIC FOR THE TODAY
AND TONIGHT PERIODS....HOW WINDY WILL IT GET. WINDS AT THE MICHIGAN
CITY GLERL STATION ARE ALREADY QUITE HIGH WITH SUSTAINED WINDS INTO
THE LOWER 30 KNOTS AND GUSTS UP TO 40 KNOTS...AND WINDS ARE EXPECTED
TO BE HIGHER TODAY WITH THE PRESSURE GRADIENT TIGHTENING UP AND THE
SUN BEING ABLE TO MIX THE LOWER PART OF THE ATMOSPHERE. BUFKIT IS
SHOWING LOW LEVEL LAPSE RATES 8 TO 10 C/KM AND WINDS UP TO 925MB AND
EVEN 850MB AT TIMES BEING ABLE TO MIX DOWN TO THE SURFACE. WINDS AT
THE 925MB TO 850MB RANGE TODAY ARE FORECASTED TO BE 40 TO 50 KNOTS.
THE NAM/WRF IS STRONGER WITH THE WINDS THAN THE GFS IS...BUT WITH
WHAT THE WINDS WERE YESTERDAY...CURRENT OBSERVATIONS OUT THERE...AND
WHAT IS EXPECTED FOR LATER TODAY...WILL BUMP WINDS UP IN THE
NORTHERN PART OF THE CWA AND GO WITH A WIND ADVISORY UP THERE. WITH
THE SOUTHWESTERLY DIRECTION TO THE WIND TODAY...THIS SHOULD KEEP ANY
LAKE EFFECT RAIN/SNOW SHOWERS CONFINED TO THE NORTHERN PART OF THE
CWA...WITH GREATER CHANCES CLOSER TO LAKE MICHIGAN. WITH THE
TEMPERATURES WARMING UP THIS MORNING AFTER SUNRISE...RAIN WILL BEGIN
TO GET MIXED IN WITH THE SNOW. THEN ANY PRECIP COMING OFF OF LAKE
MICHIGAN THIS AFTERNOON SHOULD JUST BE RAIN WITH TEMPERATURES IN THE
LOWER PART OF THE ATMOSPHERE JUST TOO WARM FOR SNOW. THEN TONIGHT
THE LOW WILL FINALLY BEGIN TO MOVE EASTWARD. THIS WILL BEGIN TO TURN
THE WIND MORE WESTERLY IN THE NORTHWESTERN PART OF THE CWA WHICH
WOULD TEND TO SPREAD ANY RAIN AT THE TIME MORE EASTERLY AND SOUTH
ACROSS THE NORTHERN PART OF OUR CWA. DELTA T VALUES REMAIN QUITE
HIGH THROUGHOUT TODAY AND INTO TONIGHT...SO WILL KEEP THE LAKE
EFFECT PRECIP CHANCES IN OUR FORECAST. NO MAJOR CHANGES WERE MADE TO
THE TEMPERATURES.
&&
.LONG TERM...
POLAR WEDGE WILL BE SLOW TO MODIFY TO BEGIN THE LONG TERM ON
SATURDAY ESP IN LIEU OF HIGH LATITUDE BLOCKING OVR THE DAVIS STRAIT
AND SLOW BREAKDOWN OF DEEP CYCLONE OVR ONTARIO. DEEP SRN STREAM
CUTOFF OFF THE SRN CA COAST AND MORE IMPORTANTLY EMERGING EPAC SW
ENERGY LEADING TO A PATTN REVERSAL EARLY NXT WEEK IS HANDLED QUITE
DIFFERENTLY W/LG SPREAD IN MODEL SOLUTIONS BOTH IN
PLACEMENT/INTENSITY OF LEAD SRN STREAM EJECTION AND DEGREE OF
ENSUING WRN TROUGHING WHICH WILL TAKE SHAPE. ATTM RELUCTANTLY PREFER
GFS/GEM SOLUTIONS WHICH OFFER A SLOWER BREAKDOWN OF DEEP CYCLONE OVR
CANADA AND FASTER/WEAKER EJECTION OF LEAD SRN STREAM SW INTO
RELATIVELY FLAT FLW ACRS THE ERN US AND OF WHICH PRESERVE
CONTINUITY. THUS CURRENT POP ALIGNMENT REMAINS GOOD W/HVY PRECIP
POTENTIAL REMAINING SOUTH OF STG ANTICYCLONIC JET PROGGED TO DVLP
THROUGH THE OH VALLEY MONDAY. HWVR...ON THE FLIP SIDE NAM-WRF/ECMWF
SOLUTIONS HOLD MERIT ESP W/MOST MED RANGE MODELS SHOWING GREENLAND
BLOCK INTENSIFYING CONCURRENT W/DEEPENING WRN US TROUGH WHICH IN
CONTEXT OF BOTH COULD VRY WELL FORCE CYCLONE OVR CANADA TO
RETROGRADE FURTHER WEST WHICH THEN ALLOWS EJECTING SRN STREAM SW TO
TAKE A MORE NRN TRACK.
BEYOND THAT UNCERTAINTY DOMINATES W/HOW NEW WRN TROUGH EVOLVES
ALTHOUGH NEG PNA DVLPMNT WOULD CERTAINLY IMPLY A WARMING TREND FROM
MID WEEK TO LATE WEEK ACRS THE ERN US AS COLD HGTS REBOUND BUT WITH
A CAVEAT FOR ADDNL RAIN LATE WEEK PENDING FUTURE SFC FRONTAL
POSITION AND HOW WRN TROUGH EJECTS EWD.
&&
.AVIATION...
THE LOW IS STILL ROTATING UP TO THE NORTH AND THE PRESSURE
GRADIENT ACROSS THE AREA IS VERY TIGHT. THE WIND WILL CONTINUE TO
BLOW FAIRLY STRONG OUT OF THE SOUTHWEST FOR THIS TAF ISSUANCE.
DURING THE DAYTIME TODAY THE WIND WILL BECOME STRONGER AND
MORE GUSTY. THE SOUTHWESTERLY DIRECTION OF THE WIND SHOULD BE ABLE
TO KEEP ANY SNOW SHOWERS OUT OF SBN. TOWARDS THE END OF THIS TAF
PERIOD IN THE EVENING HOURS THE WIND WILL SUBSIDE A LITTLE BUT
STILL REMAIN STRONG. SBN COULD EVEN SEE A LITTLE BIT OF A TURN OF
THE WIND TO THE WEST ALSO TOWARDS THE END OF THE TAF PERIOD. SKIES
HAVE CLEARED UP AT SBN AND FWA. WATCHING SATELLITE PICTURES
UPSTREAM...THE EDGE OF THE CLOUDS COULD SCRAP SBN...BUT WILL
REMAIN VFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WARNING UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING FOR INZ003-
INZ004-INZ005-INZ006-INZ007-INZ008-INZ009-INZ012-INZ013-
INZ014-INZ015-INZ016-INZ017-INZ018-INZ020-INZ022-INZ023-
INZ024-INZ025-INZ026-INZ027-INZ032-INZ033-INZ034.
WIND ADVISORY FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 6 PM
EDT /5 PM CDT/ THIS AFTERNOON FOR INZ003-INZ004-INZ005-
INZ006-INZ007-INZ008-INZ009-INZ012-INZ014-INZ016.
MI...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MIZ077-MIZ078-
MIZ079-MIZ080-MIZ081.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON
FOR MIZ077-MIZ078-MIZ079-MIZ080-MIZ081.
OH...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR OHZ001-OHZ002-
OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON
FOR OHZ001-OHZ002-OHZ004-OHZ005.
LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-LMZ046.
&&
SHORT TERM/AVIATION...LOTHAMER
LONG TERM...HOLSTENHazardous weather outlook, Oct 12, 5:23 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 523 AM EDT THU OCT 12 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-130930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 423 AM CDT THU OCT 12 2006 /523 AM EDT THU OCT 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO SPIN NORTH OF THE GREAT LAKES THROUGH TONIGHT. IT WILL CONTINUE TO BE BREEZY TO LOCALLY WINDY TODAY WITH GUSTS TO 35 MPH POSSIBLE. WIND GUSTS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES. TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S FOR SEVERAL HOURS TONIGHT. THIS WILL RESULT IN A HARD FREEZE. A FREEZE WARNING IS IN EFFECT FOR THE ENTIRE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INTENSE LOW PRESSURE WILL MOVE A LITTLE FARTHER SOUTH INTO THE GREAT LAKES REGION ON FRIDAY. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS. WIND GUSTS OF 35 TO 40 MPH CAN BE EXPECTED IN THE AFTERNOON TO EARLY EVENING HOURS. WIND GUSTS OF THIS MAGNITUDE CAN BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING CONDITIONS DIFFICULT FOR HIGH PROFILE VEHICLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-130930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 523 AM EDT THU OCT 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST GALES TO 35 KNOTS WILL PRODUCE WAVES OF 10 TO 14 FEET. A GALE WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST GALES TO 40 KNOTS ARE EXPECTED FRIDAY...PRODUCING WAVES OF 10 TO 14 FEET. A GALE WARNING REMAINS IN EFFECT THROUGH FRIDAY EVENING. WINDS WILL SLOWLY DIMINISH FRIDAY NIGHT INTO THE WEEKEND. WAVES WILL CONTINUE WELL ABOVE 4 FEET THROUGH SATURDAY NIGHT. THIS WILL POSE A HAZARD TO SMALL CRAFTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:48 PM EDT | Frost Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 10 hr |
Nearby
Wind Advisories in Indiana, 2006Wind Advisories in Michigan, 2006Wind Advisories in Ohio, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.